MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1000462H
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that based on the information provided and the root cause determination obtained after the initial reporting; it appears that the heavily tortuous and concentric anatomy as well as multiple aggressive attempts to advance the wire may have contributed to the reported detachment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during a procedure of the heavily tortuous, concentric, distal right coronary artery (rca) the balance heavyweight (bhw) guide wire was advanced with anatomical resistance through the non-abbott guide catheter toward the very distal lesion; however, it could not cross.A non-abbott microcatheter was then used for support; however, the microcatheter aligned parallel with the bhw wire.Under angiography it was noted that the bhw guide wire had become broken in the proximal part.A trek balloon catheter was used to retrieve the broken bhw from the anatomy.A different bhw was used in the procedure without issue.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8005643
Report Number2024168-2018-08178
Device Sequence Number19179036
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1000462H
Device Lot Number8080871
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATH: CORDIS AL1MICROCATHETER: SUPERCROSS
Outcome Attributed to Adverse Event Required Intervention;